Flow topology in an L-shaped cavity with lids moving in the same directions

DELİCEOĞLU A., Bozkurt D., Celik E.

MATHEMATICAL METHODS IN THE APPLIED SCIENCES, vol.43, no.15, pp.8317-8326, 2020 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 15
  • Publication Date: 2020
  • Doi Number: 10.1002/mma.5972
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Aerospace Database, Applied Science & Technology Source, Communication Abstracts, Compendex, INSPEC, MathSciNet, Metadex, zbMATH, Civil Engineering Abstracts
  • Page Numbers: pp.8317-8326
  • Çanakkale Onsekiz Mart University Affiliated: No


Flow development and eddy structure in an L-shaped cavity with lids moving in the same directions have been investigated using both tools from topological and numerical methods. In particular, structural bifurcation near a nonsimple degenerate point is investigated by making a local analysis of the velocity field based on a Taylor series expansion. The streamlines of a Hamiltonian vector field system are simplified by using the homotopy invariance of the index theory. A series of bifurcation curves are constructed to determine the sequence of flow structures by which eddies are generated in the L-shaped cavity.